Type
Article
Titre
Nonparametric estimation of non-exchangeable latent-variable models
Dans
Journal of Econometrics
Auteur(s)
BONHOMME Stéphane - University of Chicago (Auteur)
JOCHMANS Koen - Département d'économie (Auteur)
ROBIN Jean-Marc - Département d'économie (Auteur)
Éditeur
NL : Elsevier
Volume
201
Numéro
2
Pages
237 - 248 p.
ISSN
03044076
DOI
10.1016/j.jeconom.2017.08.006
Mots clés
Latent variable models, Unobserved heterogeneity, Finite mixtures, Hidden Markov models, Nonparametric estimation, Panel data, Wage dynamics
Résumé
EN
We propose a two-step method to nonparametrically estimate multivariate models in which the observed outcomes are independent conditional on a discrete latent variable. Applications include microeconometric models with unobserved types of agents, regime-switching models, and models with misclassification error. In the first step, we estimate weights that transform moments of the marginal distribution of the data into moments of the conditional distribution of the data for given values of the latent variable. In the second step, these conditional moments are estimated as weighted sample averages. We illustrate the method by estimating a model of wages with unobserved heterogeneity on PSID data.

CITATION BIBLIOGRAPHIQUE
EXPORT